Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Intercourse, taken pills, heart burn, stomach ache, irregular periods. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Bleeding between periods
I had intercourse on 4th day of my cycle, i.e. during menstruation (day 1 as the day periods started). I had even spotted the next day. Used protection too. I was still worried so i took 2 XXXXXXX combination pill on day 5 and 2 XXXXXXX pills on day 6. I did not take the pill after that. Ever since I have had heart burn and stomach ache, belching and pain between the shoulders. Today, day 13 of my cycle, i am bleeding, infact heavier than day 1 of my periods. The discharge is fresh bright red with mucous. I have never had mid cycle bleeding before. What is causing this?? Its not pregnancy or implantation bleeding, is it?? considering i am only day 13 of my cycle today.

Just to add that i have a regular 30-31 cycle normally.
Posted Thu, 3 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 11 minutes later

Thanks for posting your query.

The bleeding you are having now is most likely the withdrawal bleeding caused by the high dose of XXXXXXX that you took for 2 days continuously.

It does not seem like an implantation bleeding or a feature of pregnancy as you were involved in sexual intercourse during safe period where the chances of pregnancy are almost nil. The bleeding is likely to subside in next 2-3 days.

In addition to this your next period may be delayed by a few days. If this happens, it is again due to the XXXXXXX pills.

If the heavy bleeding continues for more than a few days (as mentioned earlier) then you might need hormonal drugs like combined contraceptive pills to stop the bleeding. A gynecologist would be able to prescribe it to you if needed.

Hope this answers is helpful to you.

Wish you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor